Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 7, 2001, 1:35 AM CDT for Manitowoc County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2001, 1:35 AM CDT (06:35 UTC)
- Expired
- Apr 7, 2001, 2:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 70 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 070636 SVRGRB WIC071-070700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 135 AM CDT SAT APR 7 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MANITOWOC COUNTY IN WISCONSIN * UNTIL 200 AM CDT * AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED NEAR MILLHOME...OR 16 MILES NORTHWEST OF SHEBOYGAN. IT WAS MOVING EAST AT 45 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... SPRING VALLEY BY 140 AM CDT. CLEVELAND BY 145 AM CDT. OSMAN BY 145 AM CDT. NEWTON BY 150 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEYI WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREEN BAY. MG/TSK LAT...LON 4395 8806 4377 8800 4388 8726 4410 8733
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:30 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 6, 9:30 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT FRI APR 6 2001
INTENSE STORM SYSTEM WL AFFECT THE AREA DURING THE NEXT 24 HOURS. THERE
ARE THREE POSSIBLE SIG WEATHER THREATS POSED BY THE SYSTEM. NONE IS
CLEAR CUT...BUT ANY ONE COULD BECOME SIGNIFICANT.
THE FIRST THREAT IS THE ELEVATED CONVECTION THAT WL MV ACRS THE AREA
TNGT. EXPANDING MCS LIFTING TOWARD THE AREA FM IA/MN. STRONGEST
CONVECTION ON THE SRN FLANK OF THE SYSTEM HAS BEGUN MOVG MORE E...BUT IT
COULD STILL AFFECT THE SRN PART OF MY FCST AREA. WITH LLJ FCST TO
STRENGTHEN AND VERY WARM MOIST FLOWING INTO THE RGN...SOME LOCALLY HEAVY
RAINFALL IS POSSIBLE. JUST RECEIVED A REPORT OF SVR WINDS FM NRN IA.
INCR ELY WIND AND STG LOW-LEVEL INVERSION WL MINIMIZE THREAT OF SVR
CONVECTIVE GUSTS OVER MY FCST AREA TNGT...BUT WL NEED TO MONITOR THE
POTENTIAL FOR LG HAIL LATER TNGT.
SECOND THREAT IS SVR POTENTIAL TOMORROW. MODELS AGREE THAT CONVECTION WL
LIFT N OF MY FCST AREA EARLY IN THE DAY. 18Z ETA PROGS SFC TEMPS TO
RISE INTO THE LOWER 70S IN THE SE PART OF MY FCST AREA...WITH CAPES OF
NEARLY 2000 J/KG AND 0-3KM HELICITIES ARND 400 M2/S2. 00Z ETA HAS BACKED
DOWN SOME...AND IS NOT QUITE AS OMINOUS. NOT SURE IF STORMS WL BE ABLE
TO FORM BEFORE DRIER AIR PUSHES IN FM THE WEST...BUT IF THEY DO THEY WL
LIKELY BECOME SVR.
THIRD THREAT IS POTENTIAL FOR WIDESPREAD STG WINDS IN THE DRY SLOT
BEHIND THE FRONT TOMORROW AFTN/EVE. ETA PROGS 65 KT WINDS ARND 750 MB...
AND ITS FCST SOUNDING IS DRY ADIABATIC FM THERE DOWN TO THE SFC. SE WI
APPEARS TO BE MOST AT RISK OF REACHING HIGH WIND WARNING CRITERIA...BUT
WOULD NOT BE SURPRISED TO SEE CRITERIA REACHED IN E-C WI AS WELL. FOR
NOW...WL LEAVE WIND ADV GO AND ALLOW MIDNIGHT SHIFT TO MAKE FINAL
DECISION. DID EXPAND ADVISORY INTO DOOR COUNTY...WHICH IS TYPICALLY
QUITE WINDY.
UPDATED ZONES...WIND ADVISORY...AND SPECIAL WEATHER STATEMENT WL BE OUT
SHORTLY.
COORD W MKE.
.GRB...WIND ADVISORY SATURDAY AFTERNOON AND EVENING
WIZ022-030-031-035>040-045-048>050-
SKOWRONSKI
WWW.CRH.NOAA.GOV/GRBHazardous weather outlook, Apr 6, 12:00 PM CDT, 13 hours 35 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-061900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI APR 6 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA TONIGHT AND SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LOW PRESSURE FORMING OVER EASTERN COLORADO THIS AFTERNOON WILL MOVE NORTHEAST TONIGHT AND SATURDAY...REACHING FAR NORTHWEST WISCONSIN BY SATURDAY NIGHT. WARM...MOIST AIR WILL BE DRAWN NORTH BY THIS SYSTEM TONIGHT...WHICH WILL RISE UP AND OVER THE COOL AIR NEAR THE GROUND. THIS WILL PRODUCE SHOWERS AND ELEVATED THUNDERSTORMS. IT IS THOUGHT THAT STABLE AIR NEAR THE GROUND WILL PREVENT STRONG WINDS FROM REACHING THE GROUND TONIGHT. A WARM FRONT SHOULD MOVE NORTH ACROSS MOST OF THE AREA SATURDAY...WHICH WILL MAKE THE AIR MORE UNSTABLE...AND INCREASE THE CHANCE OF STRONG WIND GUSTS REACHING THE GROUND. HAIL IS POSSIBLE WITH THE STORMS TONIGHT AND SATURDAY...BUT THE PROSPECT OF LARGE HAIL SEEMS SMALL AT THE PRESENT TIME. STORM SPOTTERS SHOULD NOT BE NEED THROUGH THIS EVENING...BUT THERE IS A SMALL CHANCE THEY COULD BE NEEDED LATE TONIGHT AND SATURDAY. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Apr 6, 9:35 PM CDT, 4 hours before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-070900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 935 PM CDT FRI APR 6 2001 ...HAZARDOUS WEATHER POSSIBLE TONIGHT AND SATURDAY... AN INTENSE STORM SYSTEM WILL AFFECT CENTRAL AND NORTHEAST WISCONSIN DURING THE NEXT 24 HOURS. THE STORM WILL BE STRONG ENOUGH TO POSE SEVERAL WEATHER HAZARDS. A LARGE COMPLEX OF THUNDERSTORMS WILL CROSS THE AREA TONIGHT. SOME HAIL IS POSSIBLE WITH THE STORMS. THE STORMS COULD ALSO PRODUCE HEAVY RAINFALL. SINCE MANY AREA RIVERS ARE ALREADY NEAR OR ABOVE BANKFULL... THE ADDITIONAL RAINFALL COULD LEAD TO SOME RIVER FLOODING. THE INITIAL COMPLEX OF THUNDERSTORMS WILL SHIFT NORTH OF THE AREA SATURDAY MORNING. WARM MOIST AIR WILL THEN BE DRAWN NORTHWARD INTO THE REGION AS THE MAIN STORM SYSTEM HEADS FOR MINNESOTA. A STRONG COLD FRONT WILL SWING THROUGH THE AREA DURING THE EARLY AFTERNOON. THIS WILL LEAD TO THE POSSIBILITY OF MORE THUNDERSTORMS. THERE IS STILL CONSIDERABLE UNCERTAINTY ABOUT WHETHER OR NOT ANY STORMS WILL DEVELOP BEFORE THE FRONT EXITS THE AREA. HOWEVER...ANY STORMS THAT DEVELOP WILL LIKELY BECOME SEVERE. FINALLY...STRONG WINDS ARE LIKELY IN THE WAKE OF THE FRONT SATURDAY AFTERNOON AND EVENING. THE SOUTHEAST THIRD OF WISCONSIN IS MOST AT RISK OF EXPERIENCING DAMAGING WINDS. HOWEVER...STRONG WINDS ARE EXPECTED ELSEWHERE...AND THERE IS STILL A CHANCE THAT THE DAMAGING WINDS COULD EXTEND INTO EAST-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER FORECAST AND STATEMENTS AS THIS COMPLEX STORM SYSTEM CROSSES THE AREA. THE STRONG WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT...WITH MORE TRANQIL WEATHER RETURNING SUNDAY. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.